Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

I am diabetic and hypertensive. My morning blood sugar levels are being recorded high between 150-160 and 120 around 3 AM. I suspect it might be Dawn phenomenon or sneeze effect. How to get solve the problem? Please advise?

1 Doctor Answered
Mr. M Ramprasad lybrate-user, Thanks for the query. The dawn phenomenon, sometimes called the dawn effect, is an early-morning (usually between 2 a.m. And 8 a.m.) increase in blood sugar (glucose) relevant to people with diabetes.[1] It is different from chronic Somogyi rebound in that dawn phenomenon is not associated with nocturnal hypoglycemia. From above explanation it must be clear to you that your problem is not Dawn effect. Sometimes if night dose is high (whether Insulin or oral drugs) there may be a lower level of glucose in the early morning leading to hypoglycemia. That too is not present. What may be needed is proper adjustment of night dose and food intake. Thanks.
1 person found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.